Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 30, 2006, 8:25 PM CDT for Walsh County, North Dakota. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2006, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 30, 2006, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 113 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:35 PM CDT | HAIL 1 | 3 Nw Fairdale, ND | |
| Jun 30, 9:15 PM CDT | HAIL 1 | Lankin, ND | |
| Jun 30, 9:28 PM CDT | HAIL 0.88 | 3 W Pisek, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 010125 SVRFGF NDC099-010230- /O.NEW.KFGF.SV.W.0085.060701T0125Z-060701T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 825 PM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 930 PM CDT * AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF NEKOMA...OR 16 MILES SOUTH OF LANGDON...MOVING TO THE EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRDALE AT 835 PM CDT ADAMS AT 850 PM CDT EDINBURG AT 910 PM CDT PARK RIVER AT 920 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4853 9829 4835 9828 4824 9765 4852 9755 $$ TG/WJB
1 follow-up statement
000 WWUS53 KFGF 010153 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 853 PM CDT FRI JUN 30 2006 NDC099-010230- /O.CON.KFGF.SV.W.0085.000000T0000Z-060701T0230Z/ WALSH ND- 853 PM CDT FRI JUN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR WESTERN WALSH COUNTY... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTH OF ADAMS...OR 25 MILES SOUTHEAST OF LANGDON...MOVING TO THE EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDINBURG BY 900 PM CDT 8 MILES NORTH OF LANKIN BY 905 PM CDT PARK RIVER BY 915 PM CDT PISEK BY 920 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4853 9829 4835 9828 4824 9765 4852 9755 $$ TG/WJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:33 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 30, 1:33 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 133 PM CDT FRI JUN 30 2006 .SHORT TERM...MAIN CHALLENGE TO BE CONVECTIVE/SEVERE POTENTIAL THIS EVENING/NIGHT. 12Z MODELS IN REASONABLY GOOD AGREEMENT AND WILL USE BLEND. NOT MUCH CHANGE TO EARLIER THINKING (SEE PREV AFD AND SPC DAY 1 OUTLOOK) OF T BEGINNING DVL BASIN MID-LATE AFTERNOON PROPAGATING E/SE THROUGH THE EVENING/NIGHT. MESO-ANALYSIS DOES SHOW INGREDIENTS COMING TOGETHER FOR SOME SEVERE WEATHER WITH THESE STORMS. MLCAPES ACROSS THE REGION NOW 1000-3500 J/KG. 850-700MB TEMPS STILL QUITE HIGH PROVIDING SIGNIFICANT CAP...BUT THESE VALUES ARE LOWING ACROSS W ND AND MLCIN DECREASING. SFC TROUGH NOW LOCATED ACROSS E ND WITH MSAS ANALYSIS SHOWING MODERATE SFC MOISTURE FLUX CONVERGENCE ACROSS NE ND. 500MB SHORTWAVE ACROSS W ND WILL BEGIN TO PROVIDE DECENT DEEP LAYERED LIFT BY EVENING. DEEP LAYERED SHEAR OF 40+KTS TO SPREAD INTO E ND BY 00Z AND FURTHER E DURING THE EVENING. IN ADDITION...40-50KTS MID-LEVEL SPEED MAX WILL BE ACROSS FA. CONSIDERING THESE FACTORS WILL INSERT A SEVERE MENTION FOR LATE AFTERNOON (DVL BASIN) AND THIS EVENING. HIGH FREEZING LEVELS MAY LIMIT SEVERE HAIL...BUT WITH POSSIBLE SUPERCELLS CANNOT RULE OUT. WITH MID-LEVEL SPEED MAX STRONG WIND A POSSIBILITY. ALSO...SPC MESO-ANALYSIS DOES SHOW VGP VALUES INCREASING TO 0.2-0.3 M/S2 AND LCL HEIGHTS DECREASING ACROSS W FA. A TORNADO OR TWO IS POSSIBLE WITH A STRONGER SUPERCELL. RETURNS FROM KMBX RADAR PROPAGATING E AND WILL BE ENTERING MORE UNSTABLE AIR BEFORE IT ENTERS DVL BASIN...WILL NEED TO MONITOR. MODELS SHOWING 700MB LOW TO CLOSE OFF BY THE TIME IT REACHES BDE...WIDESPREAD PRECIP TOTALS UP TO AN INCH WITH ISOLD HIGHER AMTS SHOULD OCCUR ACROSS NW MN. NW FLOW CONTINUES SAT-MON AS UPPER LOW SLIDES JUST S OF HUDSON BAY. THIS WILL MEAN TEMPERATURES NEAR NORMAL. NOT MUCH MOISTURE AVAILABLE...BUT THUNDER THREAT STILL POSSIBLE SUN-SUN NIGHT. DID DECREASE POPS A BIT ACROSS THE N FA WITH BEST INSTABILITY SHIFTED S A BIT. .LONG TERM...FAIRLY GOOD AGREEMENT AND CONTINUITY BETWEEN LONG RANGE MODELS. MAIN FEATURE THROUGH PERIOD WILL BE RISING HEIGHTS AS RIDGE GRADUALLY BUILDS INTO FA. ANY SHORTWAVE ENERGY ROUNDING CREST OF RIDGE LOOKS TO BE NORTH OF FA SO WILL CONTINUE WITH DRY FORECAST. THERMAL RIDGE BUILDS SO TEMPERATURES WILL BE AT OR ABOVE AVERAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/VOELKER
Hazardous weather outlook, Jun 30, 7:26 AM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 726 AM CDT FRI JUN 30 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 726 AM CDT FRI JUN 30 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE SOUTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL DEVELOP ROUGHLY AFTER 2 PM OVER EASTERN NORTH DAKOTA MOVE INTO NORTHWEST MINNESOTA THROUGH THE LATE AFTERNOON AND EVENING. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. MOIST UNSTABLE WILL BE OVER THE AREA THIS AFTERNOON. A WIND SHIFT LINE OVER CENTRAL NORTH DAKOTA WILL SWEEP ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA TODAY. THUNDERSTORMS WILL OCCUR NEAR THE WIND SHIFT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A LINE ROUGHLY FROM NEAR FORT RANSOM NORTH DAKOTA TO MAHNOMEN TO BEMIDJI MINNESOTA ON SUNDAY. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ANOTHER COLD FRONT WILL MOVE SOUTH OUT OF CANADA WHILE MOIST UNSTABLE AIR WILL MOVE NORTH OUT OF SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:01 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 59 min |
| Jun 30, 8:02 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Towner | 58 min |
| Jun 30, 8:12 PM CDT | Tornado Warning | FGF | Cavalier | 47 min |
| Jun 30, 9:04 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey | 56 min |
| Jun 30, 9:19 PM CDT | Tornado Warning | FGF | Walsh | 56 min |
| Jun 30, 9:38 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 67 min |
| Jun 30, 10:27 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 48 min |
| Jun 30, 10:36 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 39 min |
| Jun 30, 10:49 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele | 56 min |
| Jun 30, 11:18 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 42 min |
| Jun 30, 11:33 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.